Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 23, NWS Blacksburg, VA

April 12, 2007Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia

NWS Blacksburg, VA issued this wind advisory at Apr 12, 2007, 3:05 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia. It took effect at Apr 12, 2007, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 12, 2007, 4:00 PM EDT
Expired
Apr 13, 2007, 4:02 AM EDT
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 121905
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT THU APR 12 2007

...STRONG WINDS OVERNIGHT AND INTO FRIDAY MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTHWARD INTO THE
NORTHEAST U.S. WILL BRING STRONG WINDS TO THE HIGHER ELEVATIONS OF
THE MOUNTAINS OVERNIGHT AND INTO FRIDAY MORNING.

NCZ001-002-018-VAZ015-016-130315-
/O.NEW.KRNK.WI.Y.0023.070412T2000Z-070413T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
305 PM EDT THU APR 12 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT FRIDAY. 

WEST WINDS OF 15 TO 30 MPH...GUSTING TO AROUND 45 MPH WILL
INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREES AND POWER LINES DUE TO THE WET SOIL...AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 

$$
2 follow-up statements
000 
WWUS71 KRNK 130132
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU APR 12 2007

...STRONG WINDS OVERNIGHT AND INTO FRIDAY MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTHWARD INTO THE
NORTHEAST U.S. WILL BRING STRONG WINDS TO THE HIGHER ELEVATIONS
OF THE MOUNTAINS OVERNIGHT AND INTO FRIDAY MORNING.

NCZ001-002-018-VAZ015-016-130945-
/O.CON.KRNK.WI.Y.0023.000000T0000Z-070413T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
932 PM EDT THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT FRIDAY. 

WEST WINDS OF 15 TO 25 MPH...GUSTING TO AROUND 40 MPH WILL
INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ACROSS THE
HIGHER ELEVATIONS OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREES AND POWER LINES DUE TO THE WET SOIL...AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 130802
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 AM EDT FRI APR 13 2007

...THE WIND ADVISORY IS NO LONGER IN EFFECT...


NCZ001-002-018-VAZ015-016-130915-
/O.CAN.KRNK.WI.Y.0023.000000T0000Z-070413T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
402 AM EDT FRI APR 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING HOURS
ACROSS THE HIGH ELEVATION OF NORTH CAROLINA AND SOUTHWEST
VIRGINIA. WIND GUSTS TO 40 OR 45 MPH ARE STILL LIKELY AT TIMES
THROUGH MID-MORNING...THEN WINDS WILL GRADUALLY DIMINISH THROUGH
THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:21 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 12, 1:21 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT THU APR 12 2007

.UPDATE...

&&

.AVIATION /17Z-12Z/...

A COLD FRONT WILL BE MOVING THROUGH THE REGION THIS AFTERNOON.
STRONG AND GUSTY SFC WINDS....OF 15 TO 25 KNOTS GUSTING TO AROUND
30 KNOTS...WILL VEER FROM THE SOUTHWEST...MORE TO THE WEST OR
NORTHWEST AT ALL SITES BEFORE 00Z. THE STRONG WINDS WILL CONTINUE
OVERNIGHT...ESPECIALLY AT ROA AND BLF...AS THE STRONGEST COLD
ADVECTION BEHIND THE FRONT OCCURS THEN. LOW LEVEL MOISTURE IS
SHALLOW BEHIND THE FRONT AND WILL LIKELY NOT BRING MUCH...IF
ANY...PRECIP TO BLF OR LWB...BUT WILL BRING MVFR CEILINGS-
POSSIBLY A PERIOD OF IFR CEILINGS TO BLF. ROA...LYH AND DAN MAY SEE
PERIODS WITH BROKEN CEILINGS LATE THIS AFTERNOON AND
OVERNIGHT...BUT THEY WOULD BE VFR. WEST WINDS WILL CONTINUE TO BE
STRONG AND GUSTY INTO FRIDAY MORNING...THEN WILL BE DIMINISHING
FRIDAY AFTERNOON.

&&

.PREV DISCUSSION...
/ISSUED 1054 AM EDT THU APR 12 2007/

UPDATE...

SHORT TERM /REST OF TODAY/...

THE OCCLUDED FRONT IS NOW WELL NORTH OF THE FORECAST AREA...AND
SOUTHWEST WINDS HAVE MIXED OUT THE LOW CLOUDS/FOG. WITH JUST A
LITTLE MORE HEATING...SHOULD SEE THE FAIRLY STRONG SW TO WEST
WINDS MIXING TO THE SFC...SO I HAVE MADE ONLY MINOR ADJUSTMENTS TO
THE WIND GRIDS...MAYBE A LITTLE STRONGER SUSTAINED AND GUSTS IN
THE HIGH ELEVATIONS. I DID RAISE THE WIND GUSTS INTO TONIGHT-
LOOKS LIKE WE MAY HAVE WIND ADVISORY LEVEL GUSTS IN THE MTNS
TONIGHT. THE OTHER MAIN CHANGE TO TODAY WAS TO RAISE THE MAX TEMPS
ALL AREAS...BUT ESPECIALLY IN THE MTNS WHERE THEY HAVE STARTED OFF
WAR...IN THE 50S. DESPITE COLD ADVECTION THIS AFTERNOON...WITH
SOME SUN MOST LOCATIONS WILL STILL RISE ANOTHER 5 DEGREES OR MORE.
FINALLY...WITH HIGHER MAX TEMPS TODAY AND DRIER AIR MIXING TO THE
SFC...AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 25 TO 30
PERCENT RANGE IN THE FOOTHILLS AND PIEDMONT AREAS. HOWEVER...WITH
THE WIDESPREAD RAINFALL YESTERDAY AND LAST NIGHT...THERE SHOULD
NOT BE MUCH OF A FIRE WEATHER CONCERN.

PREV DISCUSSION...
/ISSUED 629 AM EDT THU APR 12 2007/

UPDATE...

AVIATION /12Z-12Z/...
MAINLY A WIND FCST NEXT 24 HOURS IN WAKE OF FRONT PUSHING THRU AT
THE MOMENT. IFR CLOUDS AND FOG WILL CLEAR BETWEEN 12Z AND 14Z
WITH WEST WINDS 15 TO 25 MPH GUSTING TO 40 MPH AT TIMES TODAY AND
TNGT. OTHERWISE VFR CONDS WILL PREVAIL IN THE EAST. IN THE
WEST...MVFR CIGS WILL LIKELY RETURN TONIGHT AS LOW LEVEL MOISTR
INCREASES WITH INCREASING COLD AIR ADVECTION. ALSO CANT RULE OUT
SOME LIGHT SNOW AT BLF/LWB TNGT REDUCING VSBYS TO MVFR AT TIMES.

PREV DISCUSSION...
/ISSUED 345 AM EDT THU APR 12 2007/

SYNOPSIS...
CLOSED UPPER LOW AND ASSOCIATED SFC LOW PULLING NORTHEAST THROUGH
THE GREAT LAKES THIS MORNING WHILE ANOTHER UPR LOW DROPS DOWN
THROUGH THE FOUR CORNERS AREA OF THE U.S. UPR RIDGING IN BETWEEN
THE TWO LOWS WILL BRING A COUPLE DAYS OF DRY WEATHER TO THE
REGION. THEN SOUTHWEST STORM WILL DIG INTO THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY AND BRING A SIGNIFICANT STORM TO THE AREA
FOR THE WEEKEND.

SHORT TERM /REST OF TODAY THROUGH SUNDAY/...
LOW PRESSURE DEVELOPING ON WARM FRONTAL BNDRY OVER CENTRAL NC AND
EASTERN VA THIS MORNING PROVIDING A FOCUS FOR SCTD TSTMS AS UPPER
LOW PULLS BY TO THE NORTHWEST. WATCH FOR OUR FAR SOUTHEAST
COUNTIES WILL BE DROPPED BEFORE 12Z. MEANWHILE OCCLUDED FRONT
SWEEPING THRU WESTERN PORTIONS OF THE CWA. SKIES CLEAR THIS
MORNING IN WAKE OF OCCLUSION WITH COLD AIR ADVECTION PATTERN
TAKING OVER THROUGH FRIDAY MORNING. PRESSURE RISES AND LOW LEVEL
JET PEAK THIS EVENING...WIND GUSTS 35 TO 40 MPH LIKELY IN THE
MTNS.

MODELS CONTINUE TO DEVELOP UPR LOW COMING OUT OF THE SOUTHWEST
INTO THE A MAJOR STORM FOR THE MID-ATLANTIC REGION THIS WEEKEND.
SFC LOW DEVELOPS OVER THE LOWER MISS VALLEY FRIDAY NIGHT AND
SLOWLY MOVES EAST AS IT DEEPENS SIGNIFICANTLY. LOW TRACKS THROUGH
THE CAROLINAS DURING THE DAY SUNDAY THEN TRACKS UP THE COAST
SUNDAY NIGHT. HEAVY RAINFALL IS POSSIBLE ON SATURDAY NIGHT AND
SUNDAY AND WITH RAPID HEIGHT FALLS OCCURRING SUNDAY...RAINFALL
COULD CHANGE TO SNOW OVER THE MTNS BEFORE IT ENDS.

UPPER LOW DRIFTS VERY SLOWLY OFF THE COAST EARLY IN THE WEEK AS
ANOTHER LOW DEEPENS OVER THE WESTERN U.S AND CREATS AN OMEGA
BLOCKING PATTERN. THAT MAY LEAVE THE REGION IN A PROLONGED
WINDY...COLD AIR ADVECTION PATTERN FOR A GOOD PART OF NEXT WEEK.

PREV DISCUSSION...
/ISSUED 144 AM EDT THU APR 12 2007/

UPDATE...AVIATION.

AVIATION /06Z-06Z/...
LOW PRESSURE CENTER LOCATED OVER INDIANA WILL PUSH A COLD FRONT
THROUGH THE AREA AROUND 12Z. SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL CONTINUE AHEAD OF THE FRONT. SOME OF THE STORMS IN SOUTHEAST
PORTION OF CWA WILL BE STRONG TO SEVERE WITH HAIL AND STRONG WINDS.
THE STABLE AIR NEAR THE SURFACE WILL LIMITED ANY THUNDER IN THE
WESTERN MOUNTAINS. LIFR AND IFR CONDITIONS WILL PREVAIL AT MOST TAF
SITES UNTIL THE COLD FRONT PASSES.

THE AIRMASS WILL DRY OUT SIGNIFICANTLY POST FRONTAL BETWEEN 14-18Z.
CEILINGS WILL IMPROVE TO MVFR OR VFR CONDITIONS. HOWEVER...STEEP
LAPSE RATES COMBINED WITH DAYTIME HEATING WILL LEAD TO A LAYER OF
STRATOCUMULUS IN THE MOUNTAINS AFTER 15Z. DEEP MIXING AND LARGE
PRESSURE RISES EXPECTED BY THURSDAY AFTERNOON WILL RESULT IN GUSTY
SURFACE WINDS ACROSS THE REGION.

STRONG WINDS ARE POSSIBLE THURSDAY NIGHT ACROSS THE HIGHER TERRAIN.
IFR CLOUDS AND SHOWERS ARE POSSIBLE LATER IN THE WEEK WITH NEXT SYSTEM.

PREV DISCUSSION...
/ISSUED 105 AM EDT THU APR 12 2007/

UPDATE...FOR SEVERE THUNDERSTORM WATCH NUMBER 129. SEVERAL TSTM
CELLS HAVE POPPED UP NORTH OF THE WARM FRONT OVER THE CENTRAL
PIEDMONT OF VA/NC. CORES HAVE HAD VERY HIGH REFLECTIVITY BUT HAVE
BEEN SMALL. COLD AIR AT THE SFC IS PREVENTING STRONG WINDS TO MIX
DOWN...HOWEVER LARGE HAIL WILL BE A THREAT FOR A FEW MORE HOURS.

PREV DISCUSSION...
/ISSUED 955 PM EDT WED APR 11 2007/

SHORT TERM /REST OF TONIGHT/...

BANDS OF SHRA CONTINUING TO MOVE NE THRU THE REGION THIS EVENING
AHEAD OF DRY LINE NOW JUST WEST OF THE MOUNTAINS...AND ACTUAL
OCCLUDED FRONT IN THE TN VALLEY. WITH SURFACE BASED WEDGE STILL
FIRMLY IN PLACE PER MSAS EXPECT ANOTHER FEW HOURS OF DECENT SHRA
COVERAGE...WITH ANY TSRA BEING OF THE ELEVATED VARIETY...EXCEPT
FAR SE ALONG WARM FRONT...AS SEEN VIA NAM LIS ALOFT. TIMING OF
EASTWARD PUSH OF NEXT SHRA BAND WOULD PUT THE BEST COVERAGE
ALONG/EAST OF THE BLUE RIDGE AFTER MIDNIGHT...WITH ONLY ISOLATED
COVERAGE OR BROKEN SHRA BAND ALONG THE FRONT FAR WESTERN ZONES.
THUS PLANNING TO SPEED UP TAPERING OFF OF POPS A BIT OVERNIGHT
WITH THE LAST OF THE SHRA ON THE EASTERN FRINGE COUNTIES AROUND
DAYBREAK. WILL ALSO ALLOW THE GOING WIND ADVISORY TO EXPIRE AT 02Z
SINCE SPEEDS HAVE DROPPED OFF UNDER PRECIP...AND ONCE FLOW VEERS
MORE S/SW SHORTLY EXPECT GRADIENT TO DROP OFF. TEMPS SLOWLY EDGING
UP ACROSS THE FAR SE ZONES AS WARM ADVECTION STARTING TO GET SOME
PUSH INTO THE WEDGE FROM ALOFT. SINCE COOL POCKET A BIT MORE
WIDESPREAD/STRONGER HAVE LOWERED TEMPS SOME TO INIT...THEN RISING
SOUTH/EAST AS WEAK PRES FALLS SLOWLY ALLOW FOR WEDGE EROSION. OTRW
WILL HAVE TO WAIT FOR THE OCCLUSION AND SECONDARY WAVE TO SCOUR
THINGS OUT LATE OR EARLY THU.

PREV DISCUSSION...
/ISSUED 741 PM EDT WED APR 11 2007/

AVIATION /00Z-24Z/...

LOW PRESSURE SYSTEM CENTERED OVER INDIANA AND ILLINOIS WILL PUSH A
COLD FRONT THROUGH THE FORECAST AREA BETWEEN 06-12Z. LIGHT TO
MODERATE SHOWERS WILL BE WIDESPREAD AHEAD OF THE FRONT. HIGH
PRESSURE WEDGING DOWN THE EAST OF SIDE OF THE APPALACHIANS IS
KEEPING A LAYER OF STABLE AIR NEAR THE SURFACE. ABOVE THIS LAYER
THERE IS ENOUGH INSTABILITY FOR THUNDER...BUT IT WONT BE ENOUGH TO
JUSTIFY ADDING THUNDER INTO THE TAFS. LIFR AND IFR CEILINGS WILL
PERSIST AT ALL TAF SITES EXPECT BLF UNTIL THE COLD FRONT PASSES.
WINDS ABOVE THE STABLE LAYER ARE ALSO MUCH STRONGER THAN AT THE
SURFACE SO LOW LEVEL WIND SHEAR HAS BEEN ADDED TO ALL TAFS BUT
BLF.

THE AIRMASS WILL DRY OUT SIGNIFICANTLY BEHIND THE FRONT BETWEEN
12-18Z. CEILINGS WILL IMPROVE TO MVFR OR VFR. HOWEVER...STEEP
LAPSE RATES AND DAYTIME HEATING WILL LEAD TO A LAYER OF
STRATOCUMULUS IN THE MOUNTAINS AFTER 15Z. DEEP MIXING AND LARGE
PRESSURE RISES EXPECTED BY AFTERNOON WILL RESULT IN GUSTY SURFACE
WINDS ACROSS THE REGION.

PREV DISCUSSION...
/ISSUED 409 PM EDT WED APR 11 2007/

SHORT TERM /TONIGHT THROUGH THURSDAY/...

GOOD WEDGE STILL IN PLACE WITH ASSOCIATED PATCHY LIGHT RAIN AND
DRIZZLE WILL GIVE WAY TONIGHT TO AN APPROACHING COLD FRONT. EXPECT
SHOWER ACTIVITY TO BECOME WIDESPREAD BY MIDNIGHT...AND THEN BE
RAPIDLY ON THE DECREASE BEHIND THE FRONT AS IT PUSHES OFF TO THE
EAST. NEAR THE SURFACE CONDITIONS SHOULD REMAIN STABLE PRE-
FRONT...BUT ELEVATED INSTABILITY WILL LEAD TO STORMS FOR PARTS OF
THE REGION. EXPECTING LOW TEMPERATURES TONIGHT TO OCCUR EARLY THIS
EVENING...WITH GRADUALLY INCREASING TEMPERATURES THROUGH THE TIME
OF THE COLD FRONTAL PASSAGE...AND THEN FALL OFF THROUGH
SUNRISE...BUT STILL NOT TO THE COOLER CONDITIONS THAT WILL EXIST
AT SUNSET TONIGHT. WILL CONTINUE THE WIND ADVISORY THROUGH THIS
EVENING FOR FAR SMYTH...TAZEWELL AND MERCER COUNTIES. STRONG
SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT WILL CONTINUE TO MIX TO
THE SURFACE IN THESE REGIONS HELPING TO MAINTAIN GUSTS AROUND 45
TO 50 MPH THIS EVENING.

THURSDAY THE AREA WILL EXPERIENCE DRYING BEHIND THE SYSTEM AS
WINDS BECOME MORE WESTERLY...HELPING TO BOTH DECREASE CLOUD COVER
IN THE EAST...AND ALSO PROVIDE MILDER TEMPERATURES AS COMPARED
TODAY THANKS TO THE INCREASED ISOLATION AND THE COMPRESSIONAL
AFFECTS OF DOWNSLOPING.

LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

THURSDAY NIGHT WILL BE HIGHLIGHTED BY THE NORTHWEST UPSLOPE FLOW
BEHIND THE DEPARTING SYSTEM. THIS SHOULD HELP MAINTAIN SCATTERED
RAIN OR SNOW SHOWERS IN PARTS OF THE MOUNTAINS OF SE WV. ALSO AS
HIGH PRESSURE BUILDS INTO THE AREA LATE THURSDAY NIGHT INTO FRIDAY
THE 850 MB PRESSURE GRADIENT WILL BE INCREASING. GFS SUGGESTING
SPEEDS AROUND 50-55 KTS FOR PARTS OF THE REGION. WILL NEED TO KEEP
AN EYE FOR ANY WIND ADVISORY POTENTIAL AREAS LATE THURSDAY INTO
FRIDAY. WILL BE GOING WITH STRONG WINDS IN THE GRIDS TO REFLECT THIS
POTENTIAL.

THE NEXT UPPER LOW THAT WILL IMPACT OUR AREA WILL START TO TAKE
SHAPE IN CENTRAL CONUS BY LATE FRIDAY. SOUTHWEST FLOW AND INCREASING
MOISTURE ALOFT IN ADVANCE OF THAT SYSTEM MAY HELP TO BRING PATCHY
LIGHT RAIN TO WESTERN PARTS OF THE AREA BY LATE FRIDAY
AFTERNOON...WITH BETTER CHANCES OVER A GREATER AREA OF THE REGION BY
FRIDAY NIGHT INTO SATURDAY. COULD SEE SOME OF THIS PRECIPITATION IN
THE FORM OF SNOW ACROSS HIGHER TERRAIN OF GREENBRIER COUNTY WV AND
BATH CO VA EARLY SATURDAY MORNING IN ASSOCIATION WITH THE COLD
SURFACE HIGH PRESSURE THAT WILL STILL BE OVER THE AREA.

AS SATURDAY PROGRESSES THE CENTRAL U.S. LOW CURRENTLY IS PROGGED TO
PHASE WITH AN OTHER LOW THAT WILL BE MOVING THROUGH ONTARIO. THIS
WILL HAVE THE AFFECT OF SLOWING THE CENTRAL U.S. SYSTEM AS THE TWO
TEAM UP TO BRING A STRONG COLD FRONT THROUGH THE EAST COAST BY
SUNDAY MORNING. COULD SEE BOTH HEAVY RAIN PRODUCING SHOWERS OVER THE
AREA WITH ITS PASSAGE...AND THUNDERSTORMS ALONG THE SOUTHERN HALF OF
THE REGION TOWARDS THE NC/VA BORDER.

BEHIND THE SYSTEM SUNDAY AFTERNOON INTO EARLY MONDAY MORNING ANOTHER
STRONG NORTHWEST FLOW WILL ESTABLISH ITSELF...BUT THIS TIME AN EVEN
GREATER PUSH OF COLD AIR WILL ACCOMPANY IT. SCATTERED SNOW SHOWERS
WILL BE COMMONPLACE ACROSS THE MOUNTAINS OF WV/VA/NC WITH ISOLATED
SNOW OR RAIN SHOWERS IN PARTS OF THE PIEDMONT.

THE COOLER WEATHER SHOULD BE SHORT LIVED AS WE WILL START TO RETURN
TO MILDER WEATHER AND ANOTHER CHANCE OF RAIN BY MID WEEK AS A LOW
AND ASSOCIATED WARM FRONT LIFT NORTH OUT OF THE GULF COAST STATES.

AVIATION /20Z-18Z/...

WIDESPREAD LIFR/IFR THROUGH 06 UTC WITH AREAS -RA/DZ. CLEARING
FROM W-E POST FROPA AFT 06 UTC.

VIGOUROUS STORM SYSTEM OVER THE MIDWEST...CENTERED SW OF CHICAGO AT
18 UTC WITH TRAILING COLD FRONT INTO WRN KY/TN/MS. SEVERAL N-S BANDS
OF TSRA WERE RACING EAST ACROSS THE TN VALLEY.

EAST OF THE APPALACHIAN MTNS...COLD SHALLOW WEDGE OF SFC HIGH
PRESSURE WAS TRAPPED WITH SOUTHEAST UPSLOPE WIND FLOW RESULTING IN
WIDESPREAD LIGHT RAIN AND DRIZZLE.

FRONT WILL CROSS THE MOUNTAINS OVERNIGHT RESULTING IN A BREAK DOWN
OF THE COLD WEDGE EAST OF THE MTNS. DO NOT EXPECT MUCH IF ANY
IMPROVEMENT OF CIGS/VSBYS UNTIL AFTER FROPA. DID NOT PUT ANY
THUNDER IN THE TAFS...HOWEVER...ATMOSPHERE WILL BECOME UNSTABLE
ABOVE THE STABLE BOUNDARY LAYER. THIS SHOULD ALLOW DEEP CONVECTION
TO PASS EAST ACROSS THE MID ATLANTIC...JUST NOT SURE OF THE
COVERAGE AND INTENSITY.

BREEZY POST FRONTAL ENVIRONMENT EXPECTED THURSDAY WITH GUSTY SFC
WINDS. MAY ALSO NEED TO ADD LLWS TO TAFS FOR THIS EVENING PER
STABLE BOUNDARY LAYER UNDERNEATH STRENGTHENING LLJ AHEAD OF
APPROACHING SFC FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

UPDATE...
AVIATION...JJ
Hazardous weather outlook, Apr 12, 4:00 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 AM EDT THU APR 12 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-130800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
400 AM EDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 12:27 AM EDTSevere Thunderstorm WarningRNKPatrick18 min
Apr 12, 12:32 AM EDTSevere Thunderstorm WarningRNKPittsylvania58 min

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.